- -

Computing the density function of complex models with randomness by using polynomial expansions and the RVT technique. Application to the SIR epidemic model

RiuNet: Institutional repository of the Polithecnic University of Valencia

Share/Send to

Cited by

Statistics

  • Estadisticas de Uso

Computing the density function of complex models with randomness by using polynomial expansions and the RVT technique. Application to the SIR epidemic model

Show full item record

Calatayud, J.; Cortés, J.; Jornet, M. (2020). Computing the density function of complex models with randomness by using polynomial expansions and the RVT technique. Application to the SIR epidemic model. Chaos, Solitons and Fractals. 133:1-10. https://doi.org/10.1016/j.chaos.2020.109639

Por favor, use este identificador para citar o enlazar este ítem: http://hdl.handle.net/10251/160894

Files in this item

Item Metadata

Title: Computing the density function of complex models with randomness by using polynomial expansions and the RVT technique. Application to the SIR epidemic model
Author: Calatayud, Julia Cortés, J.-C. Jornet, Marc
UPV Unit: Universitat Politècnica de València. Departamento de Matemática Aplicada - Departament de Matemàtica Aplicada
Issued date:
Abstract:
[EN] This paper concerns the computation of the probability density function of the stochastic solution to general complex systems with uncertainties formulated via random differential equations. In the existing literature, ...[+]
Subjects: Complex model with uncertainties , Random differential equation , Probability density function , Stochastic polynomial expansion , RVT technique , SIR epidemic model
Copyrigths: Reconocimiento - No comercial - Sin obra derivada (by-nc-nd)
Source:
Chaos, Solitons and Fractals. (issn: 0960-0779 )
DOI: 10.1016/j.chaos.2020.109639
Publisher:
Elsevier
Publisher version: https://doi.org/10.1016/j.chaos.2020.109639
Project ID:
info:eu-repo/grantAgreement/AEI/Plan Estatal de Investigación Científica y Técnica y de Innovación 2013-2016/MTM2017-89664-P/ES/PROBLEMAS DINAMICOS CON INCERTIDUMBRE SIMULABLE: MODELIZACION MATEMATICA, ANALISIS, COMPUTACION Y APLICACIONES/
Thanks:
This work has been supported by the Spanish Ministerio de Economia y Competitividad grant MTM2017-89664-P. The author Marc Jornet acknowledges the doctorate scholarship granted by Programa de Ayudas de Investigacion y ...[+]
Type: Artículo

References

Strand, J. . (1970). Random ordinary differential equations. Journal of Differential Equations, 7(3), 538-553. doi:10.1016/0022-0396(70)90100-2

Crandall, S. H. (1963). Perturbation Techniques for Random Vibration of Nonlinear Systems. The Journal of the Acoustical Society of America, 35(11), 1700-1705. doi:10.1121/1.1918792

Villafuerte, L., & Chen-Charpentier, B. M. (2012). A random differential transform method: Theory and applications. Applied Mathematics Letters, 25(10), 1490-1494. doi:10.1016/j.aml.2011.12.033 [+]
Strand, J. . (1970). Random ordinary differential equations. Journal of Differential Equations, 7(3), 538-553. doi:10.1016/0022-0396(70)90100-2

Crandall, S. H. (1963). Perturbation Techniques for Random Vibration of Nonlinear Systems. The Journal of the Acoustical Society of America, 35(11), 1700-1705. doi:10.1121/1.1918792

Villafuerte, L., & Chen-Charpentier, B. M. (2012). A random differential transform method: Theory and applications. Applied Mathematics Letters, 25(10), 1490-1494. doi:10.1016/j.aml.2011.12.033

Khan, Y., & Wu, Q. (2011). Homotopy perturbation transform method for nonlinear equations using He’s polynomials. Computers & Mathematics with Applications, 61(8), 1963-1967. doi:10.1016/j.camwa.2010.08.022

Khan, Y., Vázquez-Leal, H., & Wu, Q. (2012). An efficient iterated method for mathematical biology model. Neural Computing and Applications, 23(3-4), 677-682. doi:10.1007/s00521-012-0952-z

Xiu, D., & Karniadakis, G. E. (2002). The Wiener--Askey Polynomial Chaos for Stochastic Differential Equations. SIAM Journal on Scientific Computing, 24(2), 619-644. doi:10.1137/s1064827501387826

Chen-Charpentier, B.-M., Cortés, J.-C., Licea, J.-A., Romero, J.-V., Roselló, M.-D., Santonja, F.-J., & Villanueva, R.-J. (2015). Constructing adaptive generalized polynomial chaos method to measure the uncertainty in continuous models: A computational approach. Mathematics and Computers in Simulation, 109, 113-129. doi:10.1016/j.matcom.2014.09.002

Cortés, J.-C., Romero, J.-V., Roselló, M.-D., & Villanueva, R.-J. (2017). Improving adaptive generalized polynomial chaos method to solve nonlinear random differential equations by the random variable transformation technique. Communications in Nonlinear Science and Numerical Simulation, 50, 1-15. doi:10.1016/j.cnsns.2017.02.011

Ernst, O. G., Mugler, A., Starkloff, H.-J., & Ullmann, E. (2011). On the convergence of generalized polynomial chaos expansions. ESAIM: Mathematical Modelling and Numerical Analysis, 46(2), 317-339. doi:10.1051/m2an/2011045

Shi, W., & Zhang, C. (2012). Error analysis of generalized polynomial chaos for nonlinear random ordinary differential equations. Applied Numerical Mathematics, 62(12), 1954-1964. doi:10.1016/j.apnum.2012.08.007

Shi, W., & Zhang, C. (2017). Generalized polynomial chaos for nonlinear random delay differential equations. Applied Numerical Mathematics, 115, 16-31. doi:10.1016/j.apnum.2016.12.004

Calatayud, J., Cortés, J.-C., & Jornet, M. (2018). On the convergence of adaptive gPC for non-linear random difference equations: Theoretical analysis and some practical recommendations. Journal of Nonlinear Sciences and Applications, 11(09), 1077-1084. doi:10.22436/jnsa.011.09.06

Cortés, J.-C., Romero, J.-V., Roselló, M.-D., Santonja, F.-J., & Villanueva, R.-J. (2013). Solving Continuous Models with Dependent Uncertainty: A Computational Approach. Abstract and Applied Analysis, 2013, 1-10. doi:10.1155/2013/983839

Calatayud, J., Cortés, J. C., Jornet, M., & Villanueva, R. J. (2018). Computational uncertainty quantification for random time-discrete epidemiological models using adaptive gPC. Mathematical Methods in the Applied Sciences, 41(18), 9618-9627. doi:10.1002/mma.5315

Calatayud, J., Cortés, J.-C., & Jornet, M. (2019). Uncertainty quantification for nonlinear difference equations with dependent random inputs via a stochastic Galerkin projection technique. Communications in Nonlinear Science and Numerical Simulation, 72, 108-120. doi:10.1016/j.cnsns.2018.12.011

Dorini, F. A., Cecconello, M. S., & Dorini, L. B. (2016). On the logistic equation subject to uncertainties in the environmental carrying capacity and initial population density. Communications in Nonlinear Science and Numerical Simulation, 33, 160-173. doi:10.1016/j.cnsns.2015.09.009

Calatayud, J., Cortés, J.-C., & Jornet, M. (2018). The damped pendulum random differential equation: A comprehensive stochastic analysis via the computation of the probability density function. Physica A: Statistical Mechanics and its Applications, 512, 261-279. doi:10.1016/j.physa.2018.08.024

Calatayud, J., Cortés, J. C., & Jornet, M. (2018). Uncertainty quantification for random parabolic equations with nonhomogeneous boundary conditions on a bounded domain via the approximation of the probability density function. Mathematical Methods in the Applied Sciences, 42(17), 5649-5667. doi:10.1002/mma.5333

Jornet M., Calatayud J., Le Maître O.P., Cortés J.. Second order linear differential equations with analytic uncertainties: stochastic analysis via the computation of the probability density function. 2019. ArXiv:1909.05907.

Calatayud, J., Cortés, J.-C., Díaz, J. A., & Jornet, M. (2019). Density function of random differential equations via finite difference schemes: a theoretical analysis of a random diffusion-reaction Poisson-type problem. Stochastics, 92(4), 627-641. doi:10.1080/17442508.2019.1645849

Calatayud Gregori, J., Chen-Charpentier, B. M., Cortés López, J. C., & Jornet Sanz, M. (2019). Combining Polynomial Chaos Expansions and the Random Variable Transformation Technique to Approximate the Density Function of Stochastic Problems, Including Some Epidemiological Models. Symmetry, 11(1), 43. doi:10.3390/sym11010043

Hethcote, H. W. (2000). The Mathematics of Infectious Diseases. SIAM Review, 42(4), 599-653. doi:10.1137/s0036144500371907

Casabán, M.-C., Cortés, J.-C., Romero, J.-V., & Roselló, M.-D. (2015). Probabilistic solution of random SI-type epidemiological models using the Random Variable Transformation technique. Communications in Nonlinear Science and Numerical Simulation, 24(1-3), 86-97. doi:10.1016/j.cnsns.2014.12.016

Casabán, M.-C., Cortés, J.-C., Navarro-Quiles, A., Romero, J.-V., Roselló, M.-D., & Villanueva, R.-J. (2016). A comprehensive probabilistic solution of random SIS-type epidemiological models using the random variable transformation technique. Communications in Nonlinear Science and Numerical Simulation, 32, 199-210. doi:10.1016/j.cnsns.2015.08.009

Chen-Charpentier, B. M., & Stanescu, D. (2010). Epidemic models with random coefficients. Mathematical and Computer Modelling, 52(7-8), 1004-1010. doi:10.1016/j.mcm.2010.01.014

Trefethen, L. N. (2008). Is Gauss Quadrature Better than Clenshaw–Curtis? SIAM Review, 50(1), 67-87. doi:10.1137/060659831

Gerstner, T., & Griebel, M. (1998). Numerical Algorithms, 18(3/4), 209-232. doi:10.1023/a:1019129717644

Shvidler, M., & Karasaki, K. (2003). Transport in Porous Media, 50(3), 243-266. doi:10.1023/a:1021129325701

Dorini, F. A., & Cunha, M. C. C. (2011). On the linear advection equation subject to random velocity fields. Mathematics and Computers in Simulation, 82(4), 679-690. doi:10.1016/j.matcom.2011.10.008

[-]

recommendations

 

This item appears in the following Collection(s)

Show full item record